Announcement

Collapse
No announcement yet.

Nightmares?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Ellie
    replied
    Gabapentin does depress resp function, might not be solely responsible but probably isn't helping. That said, if it stops his pain, it's a balancing act of quality of life today v longevity.

    Hope you get answers from the resp team - anxiety seems to be creeping into your poor dad's relationship with sleep now.

    IDK if it'd be possible to video an episode to share with his doctors?

    Big hug to you Lou xx

    Leave a comment:


  • Ellie
    replied
    Originally posted by Loulou View Post
    ... we have been assigned a palliative nurse, awaiting them getting in touch.
    That's good to hear. xx

    Leave a comment:


  • Loulou
    replied
    Originally posted by Ellie View Post
    Loulou Has your dad got good support Lou - has he palliative care nurses you can talk to (they're often the best) xx
    Ellie we have been assigned a palliative nurse, awaiting them getting in touch. My family are raising this issue with both his critical care team nurse and the respiratory team this week. Thanks

    Leave a comment:


  • Loulou
    replied
    Ellie.
    Thank you. A few things to pick up on in your reply.
    his NIV is working perfectly, recently checked.
    His gas levels are being checked on Tuesday.
    He is taking gabapentin, for back pain.
    During the day he gets tired, but is unable to sleep. Has fixated, of late, that he cannot sleep without the NIV. We’ve had mask fitting issues, some nights he’s awake 5-6 times adjusting so has broken sleep.
    But normally no drowsiness, flushing or confusion whilst awake.

    Leave a comment:


  • Ellie
    replied
    Loulou Has your dad got good support Lou - has he palliative care nurses you can talk to (they're often the best) xx

    Leave a comment:


  • Ellie
    replied
    OK, you should get it checked out but I presume his NIV is working properly and that he''s not on any meds which could depress his respiratory function (eg. opiods, sleepers, gabapentin, pregabalin)

    His CO2 levels need to be checked out, preferably early morning, as those symptoms could be explained by excess CO2 blood levels, as you suspect. Infections, including UTI and chest infection/pneumonia and dehydration need to be ruled out too.

    And he's not drowsy, confused or flushed at all during the day sat upright? xx

    Leave a comment:


  • Loulou
    replied
    Originally posted by Ellie View Post
    Do these episodes happen on NIV or during the day? xx
    On NIV Ellie. Not whilst he is awake, only asleep.

    Leave a comment:


  • Ellie
    replied
    Do these episodes happen on NIV or during the day? xx

    Leave a comment:


  • Loulou
    started a topic Nightmares?

    Nightmares?

    Hi. Our lovely dad, diagnosed 12 weeks ago,,is suffering from what we have named
    “episodes “. He is on NIV during the night.
    Several times he has seemed to go into a really deep, void, with eyes wide and staring. Not awake, but in a really deep state of sleep. He talks, repeating random phrases and words. Gets clammy. Eventually we can talk him back, get him back with us. He doesn’t recall what’s happened, just recalls it “seemed to take him ages to wake” Anybody else have experience of this type of thing? Is this a brain function issue, medicine side effects or effects of too much CO2?
Working...
X